[Sodium-losing nephropathy caused by tacrolimus after allogeneic hematopoietic stem cell transplantation].

Sayako Yuda, Takehiko Mori, Jun Kato, Yuya Koda, Sumiko Kohashi, Taku Kikuchi, Masuho Saburi, Shinichiro Okamoto

Research output: Chapter in Book/Report/Conference proceedingChapter

2 Citations (Scopus)

Abstract

A 39-year-old woman (Case 1) and a 57-year-old woman (Case 2) underwent allogeneic bone marrow transplantation for acute lymphoblastic leukemia and follicular lymphoma, respectively. Both patients had received tacrolimus orally for treatment of or prophylaxis against graft-versus-host disease. Seventeen months (Case 1) and 2 months (Case 2) post-transplantation, when the trough level of tacrolimus was maintained around 10 ng/ml, the serum sodium levels of Cases 1 and 2 decreased to 123.5 mEq/l and 125.6 mEq/l, respectively. Urinary sodium excretions increased to 186.8 mEq/day and 375.7 mEq/day, respectively. Sodium-losing nephropathy due to tacrolimus was diagnosed, and reducing the dose of tacrolimus with no other intervention resulted in resolution of the hyponatremia. Although sporadic kidney transplantation cases with sodium-losing nephropathy due to tacrolimus have been reported, no prior cases with this complication after hematopoietic stem cell transplantation (HSCT) have been reported. Sodium-losing nephropathy should be recognized as one of the renal toxicities of tacrolimus in HSCT as well as kidney recipients.

Original languageEnglish
Title of host publication[Rinshō ketsueki] The Japanese journal of clinical hematology
Pages2187-2191
Number of pages5
Volume54
Edition12
Publication statusPublished - 2013
Externally publishedYes

Fingerprint

Hematopoietic Stem Cell Transplantation
Tacrolimus
Sodium
Precursor Cell Lymphoblastic Leukemia-Lymphoma
Kidney
Follicular Lymphoma
Hyponatremia
Homologous Transplantation
Graft vs Host Disease
Bone Marrow Transplantation
Kidney Transplantation
Transplantation
Serum

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Yuda, S., Mori, T., Kato, J., Koda, Y., Kohashi, S., Kikuchi, T., ... Okamoto, S. (2013). [Sodium-losing nephropathy caused by tacrolimus after allogeneic hematopoietic stem cell transplantation]. In [Rinshō ketsueki] The Japanese journal of clinical hematology (12 ed., Vol. 54, pp. 2187-2191)

[Sodium-losing nephropathy caused by tacrolimus after allogeneic hematopoietic stem cell transplantation]. / Yuda, Sayako; Mori, Takehiko; Kato, Jun; Koda, Yuya; Kohashi, Sumiko; Kikuchi, Taku; Saburi, Masuho; Okamoto, Shinichiro.

[Rinshō ketsueki] The Japanese journal of clinical hematology. Vol. 54 12. ed. 2013. p. 2187-2191.

Research output: Chapter in Book/Report/Conference proceedingChapter

Yuda, S, Mori, T, Kato, J, Koda, Y, Kohashi, S, Kikuchi, T, Saburi, M & Okamoto, S 2013, [Sodium-losing nephropathy caused by tacrolimus after allogeneic hematopoietic stem cell transplantation]. in [Rinshō ketsueki] The Japanese journal of clinical hematology. 12 edn, vol. 54, pp. 2187-2191.
Yuda S, Mori T, Kato J, Koda Y, Kohashi S, Kikuchi T et al. [Sodium-losing nephropathy caused by tacrolimus after allogeneic hematopoietic stem cell transplantation]. In [Rinshō ketsueki] The Japanese journal of clinical hematology. 12 ed. Vol. 54. 2013. p. 2187-2191
Yuda, Sayako ; Mori, Takehiko ; Kato, Jun ; Koda, Yuya ; Kohashi, Sumiko ; Kikuchi, Taku ; Saburi, Masuho ; Okamoto, Shinichiro. / [Sodium-losing nephropathy caused by tacrolimus after allogeneic hematopoietic stem cell transplantation]. [Rinshō ketsueki] The Japanese journal of clinical hematology. Vol. 54 12. ed. 2013. pp. 2187-2191
@inbook{2907d11b1bff48759553a4e781d87ee8,
title = "[Sodium-losing nephropathy caused by tacrolimus after allogeneic hematopoietic stem cell transplantation].",
abstract = "A 39-year-old woman (Case 1) and a 57-year-old woman (Case 2) underwent allogeneic bone marrow transplantation for acute lymphoblastic leukemia and follicular lymphoma, respectively. Both patients had received tacrolimus orally for treatment of or prophylaxis against graft-versus-host disease. Seventeen months (Case 1) and 2 months (Case 2) post-transplantation, when the trough level of tacrolimus was maintained around 10 ng/ml, the serum sodium levels of Cases 1 and 2 decreased to 123.5 mEq/l and 125.6 mEq/l, respectively. Urinary sodium excretions increased to 186.8 mEq/day and 375.7 mEq/day, respectively. Sodium-losing nephropathy due to tacrolimus was diagnosed, and reducing the dose of tacrolimus with no other intervention resulted in resolution of the hyponatremia. Although sporadic kidney transplantation cases with sodium-losing nephropathy due to tacrolimus have been reported, no prior cases with this complication after hematopoietic stem cell transplantation (HSCT) have been reported. Sodium-losing nephropathy should be recognized as one of the renal toxicities of tacrolimus in HSCT as well as kidney recipients.",
author = "Sayako Yuda and Takehiko Mori and Jun Kato and Yuya Koda and Sumiko Kohashi and Taku Kikuchi and Masuho Saburi and Shinichiro Okamoto",
year = "2013",
language = "English",
volume = "54",
pages = "2187--2191",
booktitle = "[Rinshō ketsueki] The Japanese journal of clinical hematology",
edition = "12",

}

TY - CHAP

T1 - [Sodium-losing nephropathy caused by tacrolimus after allogeneic hematopoietic stem cell transplantation].

AU - Yuda, Sayako

AU - Mori, Takehiko

AU - Kato, Jun

AU - Koda, Yuya

AU - Kohashi, Sumiko

AU - Kikuchi, Taku

AU - Saburi, Masuho

AU - Okamoto, Shinichiro

PY - 2013

Y1 - 2013

N2 - A 39-year-old woman (Case 1) and a 57-year-old woman (Case 2) underwent allogeneic bone marrow transplantation for acute lymphoblastic leukemia and follicular lymphoma, respectively. Both patients had received tacrolimus orally for treatment of or prophylaxis against graft-versus-host disease. Seventeen months (Case 1) and 2 months (Case 2) post-transplantation, when the trough level of tacrolimus was maintained around 10 ng/ml, the serum sodium levels of Cases 1 and 2 decreased to 123.5 mEq/l and 125.6 mEq/l, respectively. Urinary sodium excretions increased to 186.8 mEq/day and 375.7 mEq/day, respectively. Sodium-losing nephropathy due to tacrolimus was diagnosed, and reducing the dose of tacrolimus with no other intervention resulted in resolution of the hyponatremia. Although sporadic kidney transplantation cases with sodium-losing nephropathy due to tacrolimus have been reported, no prior cases with this complication after hematopoietic stem cell transplantation (HSCT) have been reported. Sodium-losing nephropathy should be recognized as one of the renal toxicities of tacrolimus in HSCT as well as kidney recipients.

AB - A 39-year-old woman (Case 1) and a 57-year-old woman (Case 2) underwent allogeneic bone marrow transplantation for acute lymphoblastic leukemia and follicular lymphoma, respectively. Both patients had received tacrolimus orally for treatment of or prophylaxis against graft-versus-host disease. Seventeen months (Case 1) and 2 months (Case 2) post-transplantation, when the trough level of tacrolimus was maintained around 10 ng/ml, the serum sodium levels of Cases 1 and 2 decreased to 123.5 mEq/l and 125.6 mEq/l, respectively. Urinary sodium excretions increased to 186.8 mEq/day and 375.7 mEq/day, respectively. Sodium-losing nephropathy due to tacrolimus was diagnosed, and reducing the dose of tacrolimus with no other intervention resulted in resolution of the hyponatremia. Although sporadic kidney transplantation cases with sodium-losing nephropathy due to tacrolimus have been reported, no prior cases with this complication after hematopoietic stem cell transplantation (HSCT) have been reported. Sodium-losing nephropathy should be recognized as one of the renal toxicities of tacrolimus in HSCT as well as kidney recipients.

UR - http://www.scopus.com/inward/record.url?scp=84897019077&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84897019077&partnerID=8YFLogxK

M3 - Chapter

VL - 54

SP - 2187

EP - 2191

BT - [Rinshō ketsueki] The Japanese journal of clinical hematology

ER -